Alert archive / Oklahoma / River Flood Warnings in 2019

River Flood Warning 5, NWS Tulsa, OK

January 11, 2019Cherokee County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Jan 11, 2019, 7:22 AM CST for Cherokee County, Oklahoma. It took effect at Jan 13, 2019, 5:24 AM CST. It was in force for .

The area

The outline as issued.

The facts

Issued
Jan 11, 2019, 7:22 AM CST (13:22 UTC)
In effect from
Jan 13, 2019, 5:24 AM CST
Expired
Jan 12, 2019, 7:29 AM CST
In force
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Cherokee County, OK

The radar

The Tulsa radar (KINX), 65 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2). The gauge peaked at 8.79 ft at Jan 13, 2019, 7:00 AM CST.

actionminormoderate101501/13
Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

252 
WGUS44 KTSA 111322
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
722 AM CST Fri Jan 11 2019


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County. 
  
OKC021-112122-
/O.NEW.KTSA.FL.W.0005.190113T1124Z-190114T1536Z/
/TALO2.1.ER.190113T1124Z.190113T1800Z.190114T0936Z.NO/
722 AM CST Fri Jan 11 2019

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Illinois River near Tahlequah
* from late Saturday night to Monday morning, or until the warning is
  cancelled.
* At  6:30 AM Friday, the stage was  7.75 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River near Tahlequah is expected to rise 
  above flood stage early Sunday morning and continue to rise to near
  11.8 feet by early Sunday afternoon. The river is expected to fall 
  below flood stage early Monday morning.
* Impact...At 12.0 feet, minor flooding occurs from near Hanging Rock 
  downstream towards Tahlequah. Extreme turbulence makes the river 
  too hazardous for floating.
 
&&
 
LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496

$$
4 follow-up statements
192 
WGUS84 KTSA 111912
FLSTSA
Flood Statement
National Weather Service Tulsa OK
112 PM CST Fri Jan 11 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County. 
  
OKC021-120312-
/O.EXT.KTSA.FL.W.0005.190113T1617Z-190114T1536Z/
/TALO2.1.ER.190113T1617Z.190114T0000Z.190114T0936Z.NO/
112 PM CST Fri Jan 11 2019

The Flood Warning continues for
  The Illinois River near Tahlequah.
* from Sunday morning to Monday morning, or until the warning is 
  cancelled.
* At 12:30 PM Friday, the stage was  7.27 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River near Tahlequah is expected to rise 
  above flood stage late Sunday morning and continue to rise to near 
  11.4 feet by Sunday evening. The river is expected to fall below 
  flood stage early Monday morning.
* Impact...At 11.0 feet, minor flooding occurs from near Hanging Rock 
  downstream towards Tahlequah. Floating the river is too hazardous 
  due to strong turbulence.
 
&&
 
LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496

$$
607 
WGUS84 KTSA 120149
FLSTSA
Flood Statement
National Weather Service Tulsa OK
749 PM CST Fri Jan 11 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County. 
  
OKC021-120948-
/O.CON.KTSA.FL.W.0005.190113T1617Z-190114T1536Z/
/TALO2.1.ER.190113T1617Z.190114T0000Z.190114T0936Z.NO/
749 PM CST Fri Jan 11 2019

The Flood Warning continues for
  The Illinois River near Tahlequah.
* from Sunday morning to Monday morning, or until the warning is 
  cancelled.
* At  7:30 PM Friday, the stage was 7.3 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River near Tahlequah is expected to rise 
  above flood stage late Sunday morning and continue to rise to near 
  11.4 feet by Sunday evening. The river is expected to fall below 
  flood stage early Monday morning.
* Impact...At 11.0 feet, minor flooding occurs from near Hanging Rock 
  downstream towards Tahlequah. Floating the river is too hazardous 
  due to strong turbulence.
 
&&
 
LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496

$$
700 
WGUS84 KTSA 120843
FLSTSA
Flood Statement
National Weather Service Tulsa OK
243 AM CST Sat Jan 12 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
  Illinois River near Tahlequah affecting Cherokee County. 
  
OKC115-121642-
/O.CON.KTSA.FL.W.0004.190113T1200Z-190115T0243Z/
/COMO2.1.ER.190113T1200Z.190114T0000Z.190114T2043Z.NO/
243 AM CST Sat Jan 12 2019

The Flood Warning continues for
  The Neosho River near Commerce.
* from Sunday morning to Monday evening, or until the warning is 
  cancelled.
* At  2:30 AM Saturday, the stage was  7.29 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage Sunday morning and continue to rise to near 17.0 feet 
  by Sunday evening. The river is expected to fall below flood stage 
  early Monday afternoon.
* Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$

OKC021-121642-
/O.CON.KTSA.FL.W.0005.190113T1617Z-190114T1536Z/
/TALO2.1.ER.190113T1617Z.190114T0000Z.190114T0936Z.NO/
243 AM CST Sat Jan 12 2019

The Flood Warning continues for
  The Illinois River near Tahlequah.
* from Sunday morning to Monday morning, or until the warning is 
  cancelled.
* At  2:30 AM Saturday, the stage was  7.31 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River near Tahlequah is expected to rise 
  above flood stage late Sunday morning and continue to rise to near 
  11.4 feet by Sunday evening. The river is expected to fall below 
  flood stage early Monday morning.
* Impact...At 11.0 feet, minor flooding occurs from near Hanging Rock 
  downstream towards Tahlequah. Floating the river is too hazardous 
  due to strong turbulence.
 
&&
 
LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496

$$
027 
WGUS84 KTSA 121329
FLSTSA
Flood Statement
National Weather Service Tulsa OK
729 AM CST Sat Jan 12 2019


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County. 
  
OKC021-121359-
/O.CAN.KTSA.FL.W.0005.000000T0000Z-190114T1536Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
729 AM CST Sat Jan 12 2019

The Flood Warning is cancelled for
  The Illinois River near Tahlequah.
* At  6:30 AM Saturday, the stage was  7.36 feet.
* Flood stage is 11.0 feet.
* Forecast...The Illinois River near Tahlequah will crest below flood
  stage at 8.7 feet Sunday evening.
 
&&
 
LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jan 11, 4:41 AM CST, 2 hours 41 minutes earlier.

Area forecast discussion, Jan 11, 4:41 AM CST, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
441 AM CST Fri Jan 11 2019

...UPDATE...

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.

Rain will continue to increase across especially northeast
Oklahoma and northwest Arkansas through the morning, persisting
at all terminals from late morning through the rest of the valid
TAF period. Conditions will initially start VFR, lowering to MVFR
mid to late morning, and IFR this afternoon in NE OK and this
evening in NW AR.

&&

.PREV DISCUSSION... /Issued 301 AM CST Fri Jan 11 2019/

DISCUSSION...
Upper trough, currently over the four corners region, will shift
into the central/southern plains today. In response, areas of
moderate to occasionally heavy rain will spread across a large
portion of eastern Oklahoma and northwest Arkansas today and
tonight. There is a chance that precipitation could transition
to a wintry mix over far northeast Oklahoma tonight closer to the
main upper low. In addition, higher terrain areas of northwest
Arkansas could see a period of light freezing rain overnight into
Saturday morning as temperatures hover in the lower 30s.

Main impact overall will be the potential for heavy rainfall.
Widespread 1 to 2 inch totals are expected across NE OK/NW AR
with locally higher amounts. Given the already saturated soil
conditions, some low lying areas could experience some minor
flooding. In addition, river flooding may become a concern, mainly
along the Grand-Neosho at Commerce and in the Illinois river
basin. System will begin to shift northeast of the region on
Saturday with the potential for some lingering light drizzle
Saturday afternoon/evening.

Behind depart system, cold/breezy conditions will persist on Sunday
with highs in the upper 30s to mid 40s. Surface high will build
into the area by Monday morning before shifting east with warmer
weather on Tuesday. Another cold front will move into northeast
Oklahoma/northwest Arkansas Wednesday into Wednesday night keeping
temperatures near normal for the remainder of the work week.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....22
Hazardous weather outlook, Jan 11, 4:37 AM CST, 2 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
437 AM CST Fri Jan 11 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
437 AM CST Fri Jan 11 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...This Morning.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...This Evening.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...Limited.
	AREA...Along the Kansas Border.
	ONSET...After Midnight.

	ICE ACCUMULATION.
	RISK...Limited.
	AREA...Far Northwest Arkansas.
	ONSET...After Midnight.

DISCUSSION...
Widespread rainfall will develop through the morning, continuing
through the afternoon and into the overnight. Locally heavy
rainfall will be possible, especially across parts of northeast
Oklahoma and northwest Arkansas, which could result in isolated
flooding of low-lying areas.

In addition, some wintry precipitation will be possible tonight,
although minimal impacts are currently expected. Light snow may
mix with the rain late tonight across parts of northeast Oklahoma
along the Kansas border, with little to no accumulation expected.
Higher terrain areas of northwest Arkansas may also drop to near
freezing late tonight, allowing for a chance of freezing rain.

In parts of southeast Oklahoma, instability may increase enough to
result in isolated thunderstorms tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Winter Weather Potential.
SUNDAY THROUGH THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Rain will likely be ongoing Saturday morning across parts of
eastern Oklahoma and western Arkansas. Any ongoing wintry
precipitation, including light snow potential near the Kansas
border and freezing rain potential in the higher terrain of
northwest Arkansas, would persist into Saturday morning as well.
All precipitation will taper off through the day from southwest to
northeast. Quiet weather will then persist through the rest of
the weekend and through much of next week.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 6:59 AM CSTRiver Flood WarningTSAOttawa54 hr
Jan 11, 7:23 AM CSTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware24 hr

Nearby

River Flood Warnings in Oklahoma, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.